Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2006, 4:02 PM MDT for Weld County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2006, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 1, 2006, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:06 PM MDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 3:06 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 306 PM MDT SAT JUL 1 2006 .SHORT TERM DISCUSSION...CURRENT RADAR PICTURES ARE SHOWING DECENT CONVECTIVE COVERAGE OVER THE MOUNTAINS AND FOOTHILLS AT THIS TIME. INITIALLY NOTHING HAS SURVIVED OUT ON THE PLAINS...HOWEVER DEW POINTS HAVENT DECREASED AS OF YET...WITH MOST AREAS IN THE 50S F. RADAR SHOWS SOME CONVERGENCE OF MOISTURE AREAS OVER PORTIONS THE PLAINS. THE STORMS ARE MOVING SLOWLY WITH WEAK FLOW ALOFT OVER US. INTERACTIVE SOUNDINGS SHOW PLENTY OF CAPE...OVER 1000 JOULES/KG FOR MOST AREAS OF THE PLAINS WITH CURRENT TEMPERATURE DATA....WITH THE CIN GONE ALREADY. DIFFICULT TO DISCERN ANY FEATURE ON THE WATER VAPOR PICTURES RIGHT NOW BUT THE CONVECTION ON THE RADAR DOES SEEM TO INDICATE SOME SORT OF MINOR SYNOPTICALLY DRIVEN ENERGY. HARD TO SAY. WILL KEEP THE SCATTERED POPS GOING FOR THE PLAINS THIS EVENING WITH ALL CONSIDERED. WILL GET RIDE OF SEVERE MENTION WITH CURRENT CONVECTIONS TRACK RECORD IN MIND. ON SUNDAY MODELS HAVE THE UPPER RIDGE CENTER MOVING AROUND A BIT BUT THE FLOW ALOFT STAYS AS IS. THE BOUNDARY LAYER FLOW HAS AN EASTERLY COMPONENT TO IT ALL DAY SUNDAY FOR THE PLAINS AND FOOTHILLS. SUNDAYS BOUNDARY LAYER DEW POINT FIELDS NEVER DIP BELOW 45 F ON THE PLAINS OR FOOTHILLS. THERE IS A THETA-E AXIS COVERING MUCH OF CENTRAL COLORADO ON SUNDAY...WHICH INDICATIVE OF THE MONSOON PATTERN. SUNDAY LOOKS SIMILAR TO THIS AFTERNOON/EVENING. PERSISTENCE TO PREVAIL. THICKNESS/TEMPERATURE FIELDS SHOW SUNDAYS HIGHS VERY CLOSE TO THIS AFTERNOONS. .LONG TERM DISCUSSION...LITTLE HAS CHANGED WITH THE OVERALL EXPECTED PATTERN FOR THE NEXT SEVERAL DAYS. LOOKS LIKE LOW LEVEL MOISTURE WILL REMAIN IN PLACES EAST OF THE FRONT RANGE WHILE MID/UPPER LEVEL MONSOONAL MOISTURE SPILLS OVER THE TOP OF THE RIDGE AND ACROSS COLORADO. THIS LOOKS LIKE A FAIRLY MOIST PATTERN SO IDEA OF SCATTERED POPS SEEMS REASONABLE FOR NOW. THIS COULD ALSO PROVIDE SOME BENEFICIAL RAINFALL AND DECREASE FIRE WEATHER THREAT. IT IS STILL HARD TO IDENTIFY ANY SIGNIFICANT FEATURES THAT WOULD FOCUS THE ACTIVITY...SO LOOKS LIKE STORMS WILL START LATE MORNING IN THE MOUNTAINS AND THEN SPREAD AND DEVELOP EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. BY WEDNESDAY...SOME DRYING IS STILL ADVERTISED TO MOVE INTO THE MOUNTAIN AREAS AS WESTERLY FLOW INCREASES SLIGHTLY. THIS COULD LEAD TO A SLIGHT DECREASE IN STORM COVERAGE WEDNESDAY AND THURSDAY. THEN ANOTHER MONSOONAL MOISTURE PLUME WOULD BE POSSIBLE BY LATE NEXT WEEK AS RIDGE AXIS SHIFTS A BIT MORE EASTWARD AND INCREASES POTENTIAL FOR EMBEDDED SHORT WAVES MOVING UP THE BACK SIDE OF THE RIDGE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/BARJENBRUCH
Hazardous weather outlook, Jul 1, 10:35 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT SAT JUL 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT SAT JUL 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY MIDDAY AND SPREAD OVER THE URBAN CORRIDOR AND PLAINS BY MID AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL. THERE IS MORE MOISTURE IN THE AIRMASS OVER MUCH OF THE FORECAST AREA TODAY. AS A RESULT...SOME STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH AT LEAST THE MID PART OF NEXT WEEK. EASTERLY LOW LEVEL FLOW OVER THE EASTERN PLAINS WILL KEEP THE AIRMASS MOIST AND FAIRLY UNSTABLE THROUGH THE PERIOD. A FEW STORMS ON THE PLAINS AND FOOTHILLS MAY BECOME SEVERE EACH DAY WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:14 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 19 min |
| Jul 1, 3:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.